Alert archive / Indiana / River Flood Warnings in 2013

River Flood Warning 153, NWS Indianapolis, IN

May 31, 2013Greene County, Owen County, Indiana

NWS Indianapolis, IN issued this river flood warning at May 31, 2013, 11:39 AM EDT for Greene County, Owen County, Indiana. It took effect at Jun 3, 2013, 2:00 PM EDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
May 31, 2013, 11:39 AM EDT (15:39 UTC)
In effect from
Jun 3, 2013, 2:00 PM EDT
Expired
Jun 5, 2013, 10:00 AM EDT
In force
44 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Spencer (SPNI3). The gauge peaked at 10.33 ft at Jun 2, 2013, 2:00 PM EDT.

actionminormoderate510152005/3106/0106/0206/0306/0406/0506/06
Action stage
9 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 31, 10:41 AM EDT, 58 minutes earlier.

Area forecast discussion, May 31, 10:41 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1041 AM EDT FRI MAY 31 2013

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 315 AM EDT FRI MAY 31 2013

UPPER DISTURBANCES WILL GENERATE AREAS OF THUNDERSTORMS TODAY INTO
SATURDAY...THEN A COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT
BRINGING ADDITIONAL STORMS. SOME AREAS COULD SEE HIGHER RAINFALL
AMOUNTS WITH THE AREAS OF STORMS. COOLER AND DRIER WEATHER WILL
ARRIVE EARLY NEXT WEEK...BEFORE CHANCES FOR RAIN RETURN MID WEEK.

&&

.NEAR TERM /REST OF TODAY/...
ISSUED AT 1041 AM EDT FRI MAY 31 2013

CONVECTION CONTINUES TO SLOWLY DECAY AS IT MOVES ACROSS THE
EASTERN HALF OF THE FORECAST AREA. THE RAIN AND THICK CLOUD SHIELD
HAS HELD TEMPS MAINLY IN THE 60S SO FAR THIS MORNING ACROSS THE
REGION.

RAIN AND CLOUDS SO FAR THIS MORNING CREATING A LOT OF QUESTIONS AS
TO HOW UNSTABLE AIRMASS CAN GET LATER THIS AFTERNOON AND
ULTIMATELY IN HOW CONVECTION EVOLVES. AS MENTIONED...AREA OF RAIN
CONTINUES TO DECREASE IN COVERAGE AND SHOULD CONTINUE TO DO SO
OVER THE NEXT FEW HOURS. WHILE CLEARING HAS TAKEN PLACE ACROSS
CENTRAL ILLINOIS...FAST APPROACHING MCV OVER EASTERN MISSOURI
LIKELY TO COMPLICATE SCATTERING OF CLOUDS AS IT MOVES EAST. IN A
NUTSHELL... DO NOT SEE ANY SUBSTANTIAL CLEARING OVER THE FORECAST
AREA UNTIL MID AFTERNOON AT THE EARLIEST. THIS WILL LIMIT TEMP
RISES AND DESTABILIZATION. ONCE THE CURRENT AREA OF RAIN
DIMINISHES...WILL MAINTAIN CHANCE POPS INTO THE AFTERNOON ALTHOUGH
APPEARS THERE MAY BE SEVERAL HOURS WITH LITTLE CONVECTIVE ACTIVITY
DUE TO THE LIMITED INSTABILITY. LOWERED HIGHS BY A DEGREE OR TWO
AND WAS TEMPTED TO LOWER THEM FURTHER DUE TO THE EXTENSIVE CLOUD
DECK. HELD BACK AS EVEN A LATE CLEARING AT 21-22Z COULD SERVE TO
ENABLE A QUICK RISE IN TEMPS. WILL REEVALUATE TEMPS AT THE EARLY
AFTERNOON FORECAST UPDATE.

FOCUS FOR MORE SIGNIFICANT CONVECTION TO IMPACT THE FORECAST AREA
NOT EXPECTED UNTIL THIS EVENING AT THE EARLIEST. FORCING ALOFT
INCREASES SUBSTANTIALLY TO THE WEST ACROSS ILLINOIS AS A JET ALOFT OF
PACIFIC ORIGIN UNDERCUTS THE UPPER LOW AND INTENSIFIES INTO THE
WESTERN GREAT LAKES THIS EVENING. AMPLE AMOUNTS OF BL SHEAR AND
HELICITIES SHOULD ENABLE ROBUST CONVECTIVE DEVELOPMENT ACROSS
ILLINOIS AND THE MID MISSISSIPPI VALLEY WITH STORMS MIGRATING INTO THE
FORECAST AREA OVERNIGHT. EVEN 2-3 HOURS OF HEATING LATE THIS
AFTERNOON AND EARLY EVENING WOULD BE SUFFICIENT TO ENABLE
DESTABILIZATION OF THE AIRMASS AND AID IN FURTHER CONVECTIVE
DEVELOPMENT TONIGHT.

ZONE AND GRID UPDATES OUT.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ISSUED AT 315 AM EDT FRI MAY 31 2013

FOCUS REMAINS ON CHANCES FOR RAIN THROUGH THE PERIOD. MODELS ARE
CLOSE ENOUGH THAT A BLEND CAN BE USED FOR MOST FEATURES.

ADDITIONAL UPPER ENERGY WILL ROTATE AROUND THE UPPER TROUGH AND
BRING ANOTHER ROUND OF THUNDERSTORMS TONIGHT. THE STORMS WILL BE
AIDED BY AN UPPER JET TO THE NORTHWEST. WILL INCREASE POPS TO LIKELY
ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT. STUCK
WITH A MODEL BLEND FOR LOW TEMPERATURES.

FORCING INCREASES ON SATURDAY AS THE COLD FRONT AND UPPER TROUGH
APPROACH. WITH PLENTIFUL MOISTURE AROUND TO INTERACT WITH THE
FORCING...FEEL THAT CATEGORICAL POPS ARE WARRANTED BY AFTERNOON WITH
THE FRONT/S APPROACH. WENT A LITTLE COOLER THAN MAV MOS WITH THE
EXPECTED CLOUD COVER AND PRECIPITATION.

CONTINUED HIGH POPS SATURDAY NIGHT AS THE FRONT PASSES. DEPENDING ON
INSTABILITY...THERE COULD BE ADDITIONAL STRONG TO SEVERE STORMS
SATURDAY INTO SATURDAY NIGHT WITH THE FRONT.

WITH ALL THE POTENTIAL ROUNDS OF THUNDERSTORMS INTO SATURDAY
NIGHT...HEAVY RAIN IS A POSSIBILITY. NOT CONFIDENT ENOUGH FOR ANY
FLOOD WATCH AT THE MOMENT...BUT WILL CONTINUE TO MENTION HEAVY RAIN
POSSIBLE IN HWO AND GRIDS.

ON SUNDAY A SECONDARY COLD FRONT PUSHES THROUGH. THE FRONT LOOKS TO
HAVE ENOUGH PUNCH TO INTERACT WITH LINGERING MOISTURE TO WARRANT
SLIGHT CHANCE POPS. DRY AND COLDER AIR MOVES IN BEHIND THE FRONT FOR
SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...

ISSUED AT 310 AM EDT FRI MAY 31 2013

EXTENDED MODELS IN GOOD AGREEMENT THAT CANADIAN HIGH PRESSURE WILL
ALLOW FOR A COOL AND DRY EARLY WEEK. UPPER RIDGE TO MOVE TO THE EAST
OF CENTRAL INDIANA ON WEDNESDAY. VARIOUS DISTURBANCES IN THE UPPER
FLOW ALONG WITH AN APPROACHING WEAK FRONTAL SYSTEM WARRANT CHANCE
POPS PER ALLBLEND BY WEDNESDAY.

ALLBLEND BELOW NORMAL TEMPERATURES THROUGH TUESDAY LOOK GOOD.
THEN...THE REMAIN OF NEXT WEEK SHOULD BE NEAR NORMAL.
BESIDES...AFTERNOON HIGHS IN THE UPPER 60S ACROSS NORTHERN PARTS OF
THE FORECAST AREA ON MONDAY AND LOWER 80S ACROSS THE FAR SOUTHERN
COUNTIES ON THURSDAY...HIGHS SHOULD BE IN THE 70S.

&&

.AVIATION /DISCUSSION FOR THE 15Z IND TAF UPDATE/...

RADAR TRENDS INDICATE ONGOING PRECIPITATION ACROSS THE IND TERMINAL
IS EXITING EAST AND DISSIPATING. IR IMAGES SHOW TOPS WARMING. THUS
HAVE TRENDED TAF SITES TOWARD VFR CONDITIONS FOR THE NEXT 1-3 HOURS.

SATELLITE IMAGES SHOWING CLEARING ACROSS CENTRAL ILLINOIS MAY
RESULT IN SOME HEATING THIS AFTERNOON.
HOWEVER...BLOW OFF FROM CONVECTIVE COMPLEX OVER EASTERN MO AND
WESTERN IL MAY RESULT IN ADDITIONAL CLOUD COVER THIS AFTERNOON.
NONETHELESS FORECAST SOUNDINGS SHOW ATTAINABLE CONVECTIVE
TEMPERATURES IN THE MIDDLE AND UPPER 70S AND CCL/S NEAR 2000FT.
THUS AFTER THE ONGOING RAIN DISSIPATES AND EXITS...A BRIEF PERIOD
OF CLEARING CAN BE EXPECTED FOLLOWED BY A RETURN TO MVFR CIGS DUE
TO DAYTIME HEATING.

PREVIOUS DISCUSSION BELOW

/DISCUSSION FOR 311200Z TAF ISSUANCE/...

ISSUED AT 608 AM EDT FRI MAY 31 2013

RADAR...RAPID REFRESH REFLECTIVITY PROG...LIGHTNING TRENDS AND CCFP
SUGGEST LIGHTNING WILL BE SOUTH OF THE TAF SITES BY ISSUANCE TIME
WITH SHOWERS ENDING AFTER 13Z AT LAF AND HUF AND BMG AND IND AFTER
14Z. ANY BREAKS IN THE CLOUDS AFTER 17Z SHOULD PERMIT BROKEN DIURNAL
MVFR CU TO FORM. BEST CHANCE OF THUNDERSTORMS LOOKS TO BE AFTER 22Z
THIS AFTERNOON AND ESPECIALLY AFTER 01Z TONIGHT PER RAPID REFRESH.
SO...WILL GO WITH VCTS FOR A FEW HOURS AND THEN PREVAIL
THUNDERSTORMS AFTER 01Z. WINDS WILL BE SOUTH TO AROUND 15 KNOTS AND
GUSTS TO AROUND 20 KNOTS...AND POSSIBLY HIGH LATE TODAY AND TONIGHT
WITH SEVERE THUNDERSTORMS POSSIBLE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...50
NEAR TERM...RYAN
SHORT TERM...50
LONG TERM....MK
AVIATION...MK/JP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 31, 10:20 AM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1020 AM EDT FRI MAY 31 2013

INZ021-028>031-035>049-051>057-060>065-067>072-011000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1020 AM EDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH
TORRENTIAL RAINFALL.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...AND TORRENTIAL DOWNPOURS.

TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME TODAY AND TONIGHT.
BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER 7 PM AND INTO THE
OVERNIGHT.

DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED
TODAY AND TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH.
SOME SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO
SUNDAY...AND AGAIN WEDNESDAY AND THURSDAY. SOME STORMS COULD BE
SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY
RAINFALL...AND ISOLATED TORNADOES.

DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL
TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO
SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY
AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM LATE THIS AFTERNOON
INTO SATURDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:27 PM EDTSpecial Weather StatementINDMartin33 min
May 30, 8:51 PM EDTSpecial Weather StatementINDDaviess24 min
May 30, 9:17 PM EDTSpecial Weather StatementINDClay, Greene28 min
May 30, 11:44 PM EDTSpecial Weather StatementINDVigo46 min
May 31, 12:29 AM EDTSpecial Weather StatementINDFountain, Vermillion31 min
May 31, 11:39 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
May 31, 11:39 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
May 31, 11:39 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days
May 31, 11:39 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike4 days
May 31, 11:39 AM EDTRiver Flood WarningINDGibson, Knox5 days
May 31, 11:39 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White4 days
May 31, 11:39 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren6 days
May 31, 11:39 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren8 days
May 31, 11:39 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo9 days
May 31, 11:39 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo8 days
May 31, 11:39 AM EDTRiver Flood WarningINDSullivan, Vigo10 days
May 31, 11:39 AM EDTRiver Flood WarningINDKnox, Sullivan10 days
May 31, 11:39 AM EDTRiver Flood WarningINDKnox, Sullivan11 days
May 31, 11:39 AM EDTRiver Flood WarningINDKnox3 days
May 31, 11:39 AM EDTRiver Flood WarningINDGibson, Knox, Posey5 days
May 31, 11:39 AM EDTRiver Flood WarningINDClay, Greene3 days
May 31, 12:00 PM EDTRiver Flood StatementINDCarroll, Tippecanoe, White6 days
May 31, 12:15 PM EDTRiver Flood WatchINDCarroll, Tippecanoe, White14 days
May 31, 3:39 PM EDTFlash Flood WatchINDClay, Daviess, Fountain, Greene, Knox, Martin and 9 more33 hr

Nearby

River Flood Warnings in Indiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.